Alert archive / Tennessee / River Flood Warnings in 2017
River Flood Warning 36, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at May 29, 2017, 11:04 AM CDT for Mississippi County, Arkansas; Dyer County, Lake County, Lauderdale County, Tennessee; Pemiscot County, Missouri. It took effect at Jun 3, 2017, 7:00 PM CDT. It was in force for 42 hr.
The area
The outline as issued.
The facts
- Issued
- May 29, 2017, 11:04 AM CDT (16:04 UTC)
- In effect from
- Jun 3, 2017, 7:00 PM CDT
- Expired
- Jun 5, 2017, 1:00 PM CDT
- In force
- 42 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Mississippi County, AR, Pemiscot County, MO, Dyer County, TN, Lake County, TN, Lauderdale County, TN
The radar
The Memphis radar (KNQA), 81 km from the middle of the area, began a volume at 16:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Caruthersville (CRTM7).
- Action stage
- 29 ft
- Minor stage
- 32 ft
- Moderate stage
- 41 ft
- Major stage
- 43 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
320
WGUS44 KMEG 291604
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Memphis TN
1104 AM CDT Mon May 29 2017
The National Weather Service has issued a Flood Warning for the
Mississippi River at Caruthersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued later today.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
ARC093-MOC155-TNC045-095-097-301604-
/O.NEW.KMEG.FL.W.0036.170604T1200Z-170605T1800Z/
/CRTM7.1.ER.170604T1200Z.000000T0000Z.170604T1800Z.NO/
1104 AM CDT Mon May 29 2017
The National Weather Service in Memphis TN has issued a
* Flood Warning for
the Mississippi River at Caruthersville
* from Sunday June 4 until later on Sunday June 4.
* At 10 AM Monday the stage was...30.2 feet and rising.
* Minor flooding is forecast.
* Maximum forecast stage of 32.0 feet Sunday June 04.
* Flood stage is 32.0 feet.
At 32.0 feet, In Missouri, docks of the steele mill near Hickman are
flooding. In Tennessee, Mississippi River overbank flooding is
occurring across Highway 88 just north of Dee Webb Road. Extensive
amounts of Chickasaw National Wildlife Refuge are flooded. Sloughs at
the west end of Barr Road are beginning to back up into fields. .
&&
LAT...LON 3623 8977 3623 8948 3606 8950 3595 8948
3582 8956 3582 8985
$$4 follow-up statements
641
WGUS84 KMEG 300117
FLSMEG
Flood Statement
National Weather Service Memphis TN
817 PM CDT Mon May 29 2017
The Flood Warning continues for the Mississippi River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued tomorrow morning or sooner if
conditions warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
ARC093-MOC155-TNC045-095-097-310117-
/O.CON.KMEG.FL.W.0036.170604T1200Z-170605T1800Z/
/CRTM7.1.ER.170604T1200Z.000000T0000Z.170604T1800Z.NO/
817 PM CDT Mon May 29 2017
The Flood Warning continues for
the Mississippi River at Caruthersville
* from Sunday June 04 until Sunday June 04.
* At 08 PM Monday the stage was 30.3 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 32.0 feet Sunday June 04.
* Flood stage is 32.0 feet.
* At 32.0 feet...In Missouri, docks of the steele mill near Hickman
are flooding. In Tennessee, Mississippi River overbank flooding is
occurring across Highway 88 just north of Dee Webb Road. Extensive
amounts of Chickasaw National Wildlife Refuge are flooded. Sloughs
at the west end of Barr Road are beginning to back up into fields.
&&
LAT...LON 3623 8977 3623 8948 3606 8950 3595 8948
3582 8956 3582 8985
$$496
WGUS84 KMEG 301619
FLSMEG
Flood Statement
National Weather Service Memphis TN
1119 AM CDT Tue May 30 2017
The Flood Warning continues for a portion of the Mississippi River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued later today.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
ARC093-MOC155-TNC045-095-097-311619-
/O.EXT.KMEG.FL.W.0036.170604T0000Z-170605T1800Z/
/CRTM7.1.ER.170604T0000Z.000000T0000Z.170604T1800Z.NO/
1119 AM CDT Tue May 30 2017
The Flood Warning continues for
the Mississippi River at Caruthersville
* from Saturday June 3 until Sunday June 4.
* At 11 AM Tuesday the stage was 30.5 feet and rising.
* Minor flooding is forecast.
* Maximum forecast stage of 32.0 feet Saturday June 3.
* Flood stage is 32.0 feet.
* At 32.0 feet...In Missouri, docks of the steele mill near Hickman
are flooding. In Tennessee, Mississippi River overbank flooding is
occurring across Highway 88 just north of Dee Webb Road. Extensive
amounts of Chickasaw National Wildlife Refuge are flooded. Sloughs
at the west end of Barr Road are beginning to back up into fields.
&&
LAT...LON 3623 8977 3623 8948 3606 8950 3595 8948
3582 8956 3582 8985
$$367
WGUS84 KMEG 310052
FLSMEG
Flood Statement
National Weather Service Memphis TN
752 PM CDT Tue May 30 2017
The Flood Warning continues for the Mississippi River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued tomorrow morning or sooner if
conditions warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
ARC093-MOC155-TNC045-095-097-010052-
/O.CON.KMEG.FL.W.0036.170604T0000Z-170605T1800Z/
/CRTM7.1.ER.170604T0000Z.000000T0000Z.170604T1800Z.NO/
752 PM CDT Tue May 30 2017
The Flood Warning continues for
the Mississippi River at Caruthersville
* from Saturday June 03 until Sunday June 04.
* At 07 PM Tuesday the stage was 30.5 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 32.0 feet Saturday June 03.
* Flood stage is 32.0 feet.
* At 32.0 feet...In Missouri, docks of the steele mill near Hickman
are flooding. In Tennessee, Mississippi River overbank flooding is
occurring across Highway 88 just north of Dee Webb Road. Extensive
amounts of Chickasaw National Wildlife Refuge are flooded. Sloughs
at the west end of Barr Road are beginning to back up into fields.
&&
LAT...LON 3623 8977 3623 8948 3606 8950 3595 8948
3582 8956 3582 8985
$$208
WGUS84 KMEG 311554
FLSMEG
Flood Statement
National Weather Service Memphis TN
1054 AM CDT Wed May 31 2017
The Flood Warning is cancelled for the Mississippi River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Advisory will be issued shortly.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
ARC093-MOC155-TNC045-095-097-311624-
/O.CAN.KMEG.FL.W.0036.000000T0000Z-170605T1800Z/
/CRTM7.1.ER.000000T0000Z.000000T0000Z.170524T1730Z.NO/
1054 AM CDT Wed May 31 2017
Forecast information for
Mississippi River at Caruthersville
* At 10 AM Wednesday the stage was 30.6 feet.
* No flooding is currently forecast.
* Maximum forecast stage of 31.5 feet Saturday June 03.
* Flood stage is 32.0 feet.
* Forecast...The river will rise to near 31.5 feet Saturday June 03.
* At 32.0 feet...In Missouri, docks of the steele mill near Hickman
are flooding. In Tennessee, Mississippi River overbank flooding is
occurring across Highway 88 just north of Dee Webb Road. Extensive
amounts of Chickasaw National Wildlife Refuge are flooded. Sloughs
at the west end of Barr Road are beginning to back up into fields.
&&
LAT...LON 3623 8977 3623 8948 3606 8950 3595 8948
3582 8956 3582 8985
$$
WLCWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at May 29, 10:25 AM CDT, 39 minutes earlier.
Area forecast discussion, May 29, 10:25 AM CDT, 39 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1025 AM CDT Mon May 29 2017 .UPDATE... A quasi-stationary surface boundary is sitting over the Mid-South this morning, extending roughly from Tunica, to just south of Jackson, to Camden. North of this front, winds are from the north and northwest at ~5 mph with dewpoints falling into the upper 50s and lower 60s. However, light south winds continue south of the boundary with dewpoints in the mid/upper 60s. We're already seeing some Cu develop along and south of the front and this trend should continue through the afternoon hours. There will be a fair amount of instability across north MS this afternoon but deep-layer shear is only marginal at ~35 kts (0-6km bulk wind difference). There is a marginal risk across the extreme southeast portion of the CWA, namely south and east of Tupelo, but a few strong storms will be possible across all of north MS. PoPs were trimmed back along the I-40 corridor and dewpoints were lowered a few degrees north of the surface boundary. Finally, max temperatures were raised a few degrees in areas where the sun has come out as temperatures have already reach 80 degrees across portions of northeast AR and west TN. Other changes to the forecast were minor. Johnson && PREV DISCUSSION... /issued 400 AM CDT Mon May 29 2017/ DISCUSSION... Broad upper level troughing covers the central and northeastern U.S. this morning and will remain in place through mid week. A series of shortwave disturbances will rotate through the base of this trough through Wednesday. Deep moisture remains in place across roughly the southern half of the Mid South and will remain so through mid week. This should support the potential for showers and thunderstorms each day through Wednesday, with the greatest coverage south of Interstate 40 where the best moisture resides. Further north, only isolated showers and thunderstorms are expected both Tuesday and Wednesday particularly during peak heating. A few strong storms cannot be ruled out each afternoon as instability is maximized within a modestly sheared environment along the southern periphery of the upper trough. Temperatures through mid week should remain near normal with highs in the lower to middle 80s and lows mainly in the 60s. The broad upper troughing will lift out to the northeast by mid week but will be replaced by an upper level low pressure system lifting northeast out of the Southern Plains. Abundant Gulf moisture should remain over the area through the end of the week and into next weekend. As the upper low interacts with the rich Gulf moisture, expect an increase in coverage of showers and thunderstorms across the region. Have raised pops from Friday through the weekend, with numerous showers and thunderstorms anticipated. High temperatures should remain near or slightly below average with above average overnight lows through the extended forecast period. JLH && .AVIATION... 12Z TAFs Showers and thunderstorms have gradually been diminishing across portions of W TN, E AR, and N MS this morning. VCSH may linger into the afternoon at TUP. VFR conditions expected at TAF sites through much of the period. Fog may develop late tonight at TUP producing MVFR/IFR conditions. Light winds expected through the period. CJC && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, May 29, 4:15 AM CDT, 6 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 415 AM CDT Mon May 29 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-301115- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 415 AM CDT Mon May 29 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A few strong storms with gusty winds and heavy rainfall will be possible today across areas south of Interstate 40. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. JLH
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 2:31 AM CDT | Flash Flood Warning | MEG | Phillips | 3 hr |
| May 29, 1:50 AM CDT | Special Weather Statement | MEG | Shelby | 25 min |
| May 29, 2:36 AM CDT | Areal Flood Advisory | MEG | Fayette, Shelby | 114 min |
Nearby
River Flood Warnings in Tennessee, 2017River Flood Warnings in Arkansas, 2017River Flood Warnings in Missouri, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.